Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Aug 17, 2014, 4:08 AM CDT for 10 counties in Texas. It took effect at Aug 17, 2014, 1:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2014, 4:08 AM CDT (09:08 UTC)
- In effect from
- Aug 17, 2014, 1:00 PM CDT
- Expired
- Aug 17, 2014, 5:25 PM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2971 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS84 KCRP 170908 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 408 AM CDT SUN AUG 17 2014 ...RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH TEXAS... .DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL BE IN PLACE ACROSS PORTIONS OF SOUTH TEXAS THIS AFTERNOON. THIS WILL RESULT IN RED FLAG CONDITIONS OVER THE INLAND PORTIONS OF THE COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY. TXZ230>232-239>244-246-180000- /O.NEW.KCRP.FW.W.0007.140817T1800Z-140818T0000Z/ MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- 408 AM CDT SUN AUG 17 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY FOR INLAND PORTIONS OF THE COASTAL BEND...BRUSH COUNTRY...AND VICTORIA CROSSROADS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...WEBB...DUVAL... JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO. * TIMING...1 PM THROUGH 7 PM CDT. * WIND...SOUTH TO SOUTHEAST GUSTING TO 25 MPH. * HUMIDITY...20 TO 30 PERCENT INLAND...AND 30 TO 40 PERCENT NEAR THE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ BLAYLOCK
3 follow-up statements
730 WWUS84 KCRP 170910 CCA RFWCRP URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 409 AM CDT SUN AUG 17 2014 ...RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTH TEXAS... .DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL BE IN PLACE ACROSS PORTIONS OF SOUTH TEXAS THIS AFTERNOON. THIS WILL RESULT IN RED FLAG CONDITIONS OVER THE INLAND PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY. TXZ230>232-239>244-246-180000- /O.COR.KCRP.FW.W.0007.140817T1800Z-140818T0000Z/ MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- 409 AM CDT SUN AUG 17 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR GUSTY WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY FOR INLAND PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...WEBB...DUVAL... JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO. * TIMING...1 PM THROUGH 7 PM CDT. * WIND...SOUTH TO SOUTHEAST GUSTING TO 25 MPH. * HUMIDITY...20 TO 30 PERCENT INLAND...AND 30 TO 40 PERCENT NEAR THE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ BLAYLOCK
898 WWUS84 KCRP 172038 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 338 PM CDT SUN AUG 17 2014 ...RED FLAG CONDITIONS THIS AFTERNOON ACROSS PORTIONS OF SOUTH TEXAS... .DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL BE IN PLACE ACROSS PORTIONS OF SOUTH TEXAS THROUGH THIS AFTERNOON. THIS WILL RESULT IN RED FLAG CONDITIONS OVER THE INLAND PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY. TXZ230>232-239>244-246-180000- /O.CON.KCRP.FW.W.0007.000000T0000Z-140818T0000Z/ MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- 338 PM CDT SUN AUG 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY FOR INLAND PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY... * AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...WEBB...DUVAL... JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO. * TIMING...THROUGH 7 PM CDT. * WIND...SOUTH TO SOUTHEAST GUSTING TO 25 TO 30 MPH. * HUMIDITY...20 TO 30 PERCENT INLAND...AND 30 TO 40 PERCENT NEAR THE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
662 WWUS84 KCRP 172225 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 525 PM CDT SUN AUG 17 2014 TXZ230>232-239>244-246-172330- /O.CAN.KCRP.FW.W.0007.000000T0000Z-140818T0000Z/ MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- 525 PM CDT SUN AUG 17 2014 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES REMAIN ELEVATED ACROSS COASTAL PLAINS AND WILL CONTINUE TO INCREASE THROUGH THE REMAINDER OF THE DAY. ACROSS THE BRUSH COUNTRY...WHERE RELATIVE HUMIDITY VALUES ARE THE LOWEST...WIND SPEEDS CONTINUE TO REMAIN BELOW RED FLAG WARNING THRESHOLDS. WHEN WIND SPEEDS INCREASE EARLY THIS EVENING...DUE TO THE ARRIVAL OF THE SEABREEZE...RELATIVE HUMIDITY VALUES WILL RAPIDLY INCREASE. THUS...THE RED FLAG WARNING HAS BEEN CANCELED. $$ HART
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 17, 12:24 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 17, 12:24 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 AM CDT SUN AUG 17 2014
.DISCUSSION...UPDATED FOR 06Z AVIATION.
&&
.AVIATION...BREEZY VFR CONDITIONS EXPECTED THROUGHOUT THE DAY AT
ALL TERMINALS...WITH SOME TEMPO MVFR DUE TO CEILINGS AT KALI AND
KVCT BEFORE DAWN THIS MORNING. WINDS SHOULD STAY ELEVATED WELL
INTO THE EVENING TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 98 79 98 80 97 / 10 10 10 10 10
VICTORIA 101 77 99 78 99 / 10 10 10 10 10
LAREDO 103 80 104 80 104 / 10 10 10 10 10
ALICE 102 78 100 79 100 / 10 10 10 10 10
ROCKPORT 94 81 92 82 92 / 10 10 10 10 10
COTULLA 102 78 103 78 103 / 10 10 10 10 10
KINGSVILLE 101 79 100 80 98 / 10 10 10 10 10
NAVY CORPUS 92 82 93 82 90 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
IB/90...AVIATIONHazardous weather outlook, Aug 16, 7:55 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 755 PM CDT SAT AUG 16 2014 GMZ230-235-250-255-270-275-180100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 755 PM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR AREA BAYS AND WATERWAYS UNTIL 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR AND OFFSHORE WATERS UNTIL 4 AM CDT SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL WATERS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ229>234-239>247-180100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 755 PM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND WEDNESDAY. MAXIMUM HEAT INDEX VALUES EXCEEDING 110F ARE POSSIBLE OVER PORTIONS OF THE COASTAL BEND SUNDAY. MAXIMUM HEAT INDEX VALUES OF 105 TO 109 WILL BE POSSIBLE MONDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR DURING THE AFTERNOON HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:52 AM CDT | Small Craft Advisory | CRP | 17 hr | |
| Aug 17, 4:15 AM CDT | Heat Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.